MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during the insertion of the iol (intraocular lens), its haptic was cut at the time the lens exit from the cartridge and there was a patient contact.The lens was explanted and replaced with another lens during initial procedure.The procedure was completed on same day without any harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The product was returned for analysis and the reported complaint was observed.Iol (intraocular lens) returned positioned incorrectly in the iol case the optic is pressed against two lens case posts.Solution is dried on the iol.One haptic is broken/torn and not returned, the other haptic is intact.The optic is scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint haptic was cut at the time the lens exit from the cartridge.The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on the iol and the reported damage was highlighted post implantation.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify that the damage was present when opened and if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21992960
Report Number9612169-2025-01020
Device Sequence Number14518903
Product Code HQL
UDI-Device Identifier00380655093306
UDI-Public(01)00380655093306(17)290310(11)240312(10)25813555
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.255
Device Lot Number25813555
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ SINGLEPIECE IOL.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.; PROVISC.
Patient SexUnknown